Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Proof of a conjecture of Kostant

Author: Dragomir Ž. Đoković
Journal: Trans. Amer. Math. Soc. 302 (1987), 577-585
MSC: Primary 17B20; Secondary 17B45, 22E60
MathSciNet review: 891636
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {\mathfrak{g}_0} = {\mathfrak{k}_0} + {\mathfrak{p}_0}$ be a Cartan decomposition of a semisimple real Lie algebra and $ \mathfrak{g} = \mathfrak{k} + \mathfrak{p}$ its complexification. Denote by $ G$ the adjoint group of $ \mathfrak{g}$ and by $ {G_0},K,{K_0}$ the connected subgroups of $ G$ with respective Lie algebras $ {\mathfrak{g}_0},\mathfrak{k},{\mathfrak{k}_0}$. A conjecture of Kostant asserts that there is a bijection between the $ {G_0}$-conjugacy classes of nilpotent elements in $ {\mathfrak{g}_0}$ and the $ K$-orbits of nilpotent elements in $ \mathfrak{p}$ which is given explicitly by the so-called Cayley transformation. This conjecture is proved in the paper.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17B20, 17B45, 22E60

Retrieve articles in all journals with MSC: 17B20, 17B45, 22E60

Additional Information

PII: S 0002-9947(1987)0891636-0
Article copyright: © Copyright 1987 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia